Alert archive / Nevada / High Wind Warnings in 2025

High Wind Warning 1, NWS Elko, NV

February 1, 20255 counties in Nevada

NWS Elko, NV issued this high wind warning at Feb 1, 2025, 11:03 AM PST for 5 counties in Nevada. It took effect at Feb 2, 2025, 10:00 AM PST. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 1, 2025, 11:03 AM PST (19:03 UTC)
In effect from
Feb 2, 2025, 10:00 AM PST
Expired
Feb 2, 2025, 7:00 PM PST
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 2, 1:38 PM PSTNON-TSTM WND GST 5913 Wnw Kings River Vall, NVMesonet station TEXN2 Texas Springs RAWS.
Feb 2, 4:03 PM PSTNON-TSTM WND GST 805 Sw Ruby Valley, NVRUBY VALLEY RAWS (RBVN2). ELEVATION 6891.0 FT.
Feb 2, 6:03 PM PSTHIGH SUST WINDS 405 Sw Ruby Valley, NVRUBY VALLEY RAWS (RBVN2). ELEVATION 6891.0 FT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

364 
WWUS75 KLKN 011903
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1103 AM PST Sat Feb 1 2025

NVZ030-031-033>039-020315-
/O.NEW.KLKN.HW.W.0001.250202T1800Z-250203T0300Z/
Humboldt-Northern Elko-Southeastern Elko-Ruby Mountains and East
Humboldt Range in Elko-White Pine-Northern Lander and Northern
Eureka-Southern Lander and Southern Eureka-Southwest Elko-South
Central Elko-
Including the cities of Beowawe, Eureka, Battle Mountain,
Preston, Eureka Airport, Ryndon, Ruth, Argenta, Winnemucca, Elko,
Lee, Ely, Mountain City, Valmy, Golconda, Palisade, Oasis,
Lamoille, West Wendover, Hickison Summit, Jiggs, Dunphy, South
Fork, Charleston, Emigrant Pass, Ruby Lake, Ely Airport,
Tuscarora, Gibbs Ranch, Spring Creek, Midas, Lund, Garden Pass,
Diamond Valley, Cherry Creek, Jarbidge, Dufferena, Pinto Summit,
Crescent Valley, Grass Valley, Owyhee, and McGill
1103 AM PST Sat Feb 1 2025

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Northern Elko, Ruby Mountains and East 
  Humboldt Range in Elko, South Central Elko, Southeastern Elko, 
  Southwest Elko, and Humboldt Counties.

* WHEN...From 10 AM to 7 PM PST Sunday.

* IMPACTS...Take precautions while driving, especially high profile 
  vehicles. Exhibit extreme caution when driving near or passing 
  semis and other high profile vehicles.

* ADDITIONAL DETAILS...Avoid any downed power lines.

$$

JB
4 follow-up statements
079 
WWUS75 KLKN 011909
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1109 AM PST Sat Feb 1 2025

NVZ030-031-033>039-020515-
/O.CON.KLKN.HW.W.0001.250202T1800Z-250203T0300Z/
Humboldt-Northern Elko-Southeastern Elko-Ruby Mountains and East
Humboldt Range in Elko-White Pine-Northern Lander and Northern
Eureka-Southern Lander and Southern Eureka-Southwest Elko-South
Central Elko-
Including the cities of Beowawe, Eureka, Battle Mountain,
Preston, Eureka Airport, Ryndon, Ruth, Argenta, Winnemucca, Elko,
Lee, Ely, Mountain City, Valmy, Golconda, Palisade, Oasis,
Lamoille, West Wendover, Hickison Summit, Jiggs, Dunphy, South
Fork, Charleston, Emigrant Pass, Ruby Lake, Ely Airport,
Tuscarora, Gibbs Ranch, Spring Creek, Midas, Lund, Garden Pass,
Diamond Valley, Cherry Creek, Jarbidge, Dufferena, Pinto Summit,
Crescent Valley, Grass Valley, Owyhee, and McGill
1109 AM PST Sat Feb 1 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PST 
SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Northern Elko, Ruby Mountains and East 
  Humboldt Range in Elko, South Central Elko, Southeastern Elko, 
  Southwest Elko, and Humboldt Counties.

* WHEN...From 10 AM to 7 PM PST Sunday.

* IMPACTS...Take precautions while driving, especially high profile 
  vehicles. Exhibit extreme caution when driving near or passing 
  semis and other high profile vehicles.

* ADDITIONAL DETAILS...Avoid any downed power lines.

$$

JB
460 
WWUS75 KLKN 021008
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
208 AM PST Sun Feb 2 2025

NVZ030-031-033>039-030100-
/O.CON.KLKN.HW.W.0001.250202T1800Z-250203T0300Z/
Humboldt-Northern Elko-Southeastern Elko-Ruby Mountains and East
Humboldt Range in Elko-White Pine-Northern Lander and Northern
Eureka-Southern Lander and Southern Eureka-Southwest Elko-South
Central Elko-
Including the cities of Valmy, Lund, Preston, Grass Valley,
Cherry Creek, Ryndon, Garden Pass, West Wendover, Pinto Summit,
Dunphy, Hickison Summit, McGill, Battle Mountain, Golconda,
Eureka Airport, Spring Creek, Ely Airport, Palisade, Diamond
Valley, Jiggs, Gibbs Ranch, Mountain City, Argenta, South Fork,
Ely, Ruth, Lee, Beowawe, Midas, Owyhee, Oasis, Lamoille,
Dufferena, Tuscarora, Emigrant Pass, Jarbidge, Ruby Lake, Elko,
Charleston, Crescent Valley, Winnemucca, and Eureka
208 AM PST Sun Feb 2 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 
PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Northern Elko, Ruby Mountains and East 
  Humboldt Range in Elko, South Central Elko, Southeastern Elko, 
  Southwest Elko, and Humboldt Counties.

* WHEN...From 10 AM this morning to 7 PM PST this evening.

* IMPACTS...Take precautions while driving, especially high profile 
  vehicles. Exhibit extreme caution when driving near or passing 
  semis and other high profile vehicles.

* ADDITIONAL DETAILS...Avoid any downed power lines.

$$

92
029 
WWUS75 KLKN 022300
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
300 PM PST Sun Feb 2 2025

NVZ036-030300-
/O.NEW.KLKN.DU.Y.0001.250202T2300Z-250203T0300Z/
/O.CON.KLKN.HW.W.0001.000000T0000Z-250203T0300Z/
Northern Lander and Northern Eureka-
Including the cities of Beowawe, Crescent Valley, Battle
Mountain, Emigrant Pass, Argenta, Palisade, and Dunphy
300 PM PST Sun Feb 2 2025

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the High Wind 
  Warning, sustained southwest winds 25 to 35 mph, with gusts near 
  60 mph.

* WHERE...Northern Lander and Northern Eureka County.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Take precautions while driving, especially high profile vehicles. 
  Exhibit extreme caution when driving near or passing semis and 
  other high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

NVZ030-031-033>035-037>039-030300-
/O.CON.KLKN.HW.W.0001.000000T0000Z-250203T0300Z/
Humboldt-Northern Elko-Southeastern Elko-Ruby Mountains and East
Humboldt Range in Elko-White Pine-Southern Lander and Southern
Eureka-Southwest Elko-South Central Elko-
Including the cities of Ryndon, Diamond Valley, West Wendover,
Jiggs, Gibbs Ranch, Spring Creek, Tuscarora, Oasis, Ruth, South
Fork, Dufferena, Ely, Mountain City, Eureka, Hickison Summit,
Lee, Jarbidge, Eureka Airport, Ely Airport, Elko, Charleston,
Owyhee, Cherry Creek, Lund, Garden Pass, McGill, Golconda, Pinto
Summit, Grass Valley, Valmy, Winnemucca, Lamoille, Midas, Ruby
Lake, and Preston
300 PM PST Sun Feb 2 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Sustained southwest winds 25 to 35 mph, with gusts near 60 
  mph.

* WHERE...White Pine, Southern Lander and Southern Eureka, Northern 
  Elko, Ruby Mountains and East Humboldt Range in Elko, South 
  Central Elko, Southeastern Elko, Southwest Elko, and Humboldt 
  Counties.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Take precautions while driving, especially high profile 
  vehicles. Exhibit extreme caution when driving near or passing 
  semis and other high profile vehicles.

$$

BS
259 
WWUS75 KLKN 030257
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
657 PM PST Sun Feb 2 2025

NVZ036-030400-
/O.EXP.KLKN.HW.W.0001.000000T0000Z-250203T0300Z/
/O.EXP.KLKN.DU.Y.0001.000000T0000Z-250203T0300Z/
Northern Lander and Northern Eureka-
Including the cities of Battle Mountain, Dunphy, Crescent Valley,
Palisade, Beowawe, Emigrant Pass, and Argenta
657 PM PST Sun Feb 2 2025

...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING...
...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

Winds gusts have diminished across northern and central Nevada this 
evening, and are expected to continue to weaken into the mid to late 
evening hours. While some areas will remain hazy this evening, 
visibilities are expected to gradually improve. Both the High Wind 
Warning and the Blowing Dust Advisory will expire at 7pm this 
evening.

$$

NVZ030-031-033>035-037>039-030400-
/O.EXP.KLKN.HW.W.0001.000000T0000Z-250203T0300Z/
Humboldt-Northern Elko-Southeastern Elko-Ruby Mountains and East
Humboldt Range in Elko-White Pine-Southern Lander and Southern
Eureka-Southwest Elko-South Central Elko-
Including the cities of Lund, Jiggs, Golconda, Ruby Lake,
Preston, South Fork, Dufferena, Ely, Tuscarora, Garden Pass,
Eureka, Ely Airport, Pinto Summit, Jarbidge, West Wendover, Ruth,
Diamond Valley, Oasis, Ryndon, McGill, Valmy, Cherry Creek, Grass
Valley, Gibbs Ranch, Hickison Summit, Winnemucca, Elko,
Charleston, Owyhee, Midas, Mountain City, Lamoille, Eureka
Airport, Lee, and Spring Creek
657 PM PST Sun Feb 2 2025

...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING...

Winds have subsided below warning levels. As of 7PM this evening 
there are only a few locations, which are mainly over and near 
mountains,  where wind gusts are still reaching low end advisory 
levels. Winds are expected to continue to diminish into the mid to 
late evening hours. The High Wind Warning is expiring at 7PM.

$$

96

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Feb 1, 3:00 AM PST, 8 hours 3 minutes earlier.

Area forecast discussion, Feb 1, 3:00 AM PST, 8 hours 3 minutes before
Area Forecast Discussion
National Weather Service Elko NV
300 AM PST Sat Feb 1 2025

.SYNOPSIS...Period of active weather persists thru next week with
only brief lulls in activity Monday and Thursday. Accumulating
rain and snow as well as breezy to locally windy condtions are
expected.

&&

.SHORT TERM...Today through Sunday night

Plume of subtropical moisture continues to stream into the
western U.S. thru the short term period along a frontal boundary
associated with a robust upper low centered over B.C. Canada.
Front sags into northern Nevada today setting up as a stationary
front with an increase of precipitation along the front. Precip
will be focused along and north of the I-80 corridor with the
southernmost extent of areal coverage roughly the US-50 corridor.
As is typical under these warm and moist patterns, snow levels
will be relatively high, residing between 6000 feet and 7000 feet
early this morning but a sharper north to south temperature
gradient will shape up thru the day as the afore mentioned frontal
boundary sags into northern Nevada. Snow levels along the Idaho
and Oregon borders look to reside around 5500 feet by this evening
while warm west-southwesterly mid and low level flow raise snow
levels to around 8000 feet or higher along the US-50 corridor.
Anomalously high PWAT values residing between 0.50” and 0.75”
bring plenty of opportunity for accumulating precipitation. Rain
and rain/snow mix in the valleys look to total between 0.25 inches
and 0.75 inches across northern Nevada today and tonight with
some locales expected to exceed 0.75 inches. Valley accumulations
along the US-50 corridor will be around 0.10 inches or less. The
high terrain across northern Nevada will see several inches of new
snowfall with the highest peaks tallying 18 inches or more
between today and tonight. Southwesterly surface winds remain
breezy with gusts 20 to 30 mph across the forecast area. Daytime
high temperatures today reside in the mid 30s to low 40s north of
I-80, with temperatures trending much warmer further south. South
of US-50, highs in the upper 40s to mid 50s are expected.
Overnight low temperatures reside in the mid 20s to mid 30s across
the region.

On Sunday the overall synoptic pattern remains relatively
unchanged. Biggest item of note is an upper low approaching from
the central Pacific, just north of Hawaii. As consequence, upper
flow turns more southwesterly, advecting warmer air into the
forecast area. This will begin to lift the stationary front
positioned west to east over northern Nevada north into Idaho and
Oregon with snow levels remaining high. Main area of precipitation
will follow the boundary north with activity dissipating from
south to north thru Sunday and Sunday night. Precipitation will be
confined to north of the I-80 corridor by sunrise Monday morning.
Precipitation accumulations Sunday and Sunday night reside along
and north of the I-80 corridor with valley rain and mountain snow
again expected. Accumulations range from around 0.10 inches or
less along the I-80 corridor to 0.75 inches or locally more near
the Idaho and Oregon borders. The high terrain will see an
additional 2 to 7 inches of snowfall Sunday and Sunday night with
the higher peaks across the Jarbidge Wilderness and Independence
Ranges seeing as much as a foot. Stronger southwesterly surface
winds expected for Sunday with gusts 30 to 40 mph. Warmer
temperatures are also in store with daytime highs in the low to
mid 40s near the Idaho and Oregon borders, trending as warm as the
upper 50s to low 60s south of US-50. Overnight lows will be in
the upper 20s to upper 30s.

&&

.LONG TERM...Monday through next Saturday

Active pattern continues through the new week as waning AR event
transitions to a progressive zonal flow marked by several quick
hitting systems bringing rain and snow chances. Monday the ongoing
AR event will be shifting north as is weakens with a warm front
moving northward into Idaho, precipitation will end from south to
north during the morning hours with rain and snow crossing into
Idaho by Monday afternoon. This pause will be short lived as cold
front will push into NV bringing a return to rain and snow for
Tuesday morning through Wednesday morning although precipitation
intensity will be less than what it will be for last weekend. As
the front moves through snow level will drop from 7000 feet to
near 5500 feet. This will keep snow accumulations next to nil for
the valleys, as the passes may get up to 2”, while the ranges of
Humboldt and Elko counties seeing 1 to 2 feet of snow by Thursday.
Rain amounts will be good as areas north of Diamond Valley will
see up to 0.50” while points south will get much less with up to
0.10” possible. After a brief break Thursday, another trough will
dig south into Nevada for Friday morning. This system look to be
more of a widespread event affecting most of the Silver state
through next Saturday, but models remain split on temperatures as
heights with the GFS being 14 dm higher than the ECMWF (554 dm vs
540 dm) this difference will be key in determining rain or snow
for the valleys to passes, so will hold off on amounts with this
system until better agreement with the pattern occurs.
Temperatures will be on the downward slide for the week as highs
will start in the upper 40s to low 60s Monday, falling to the
upper 20s to low 50s Friday. Lows will see a similar trend
starting in the low 30s to low 40s dropping to the mid teens to
mid 20s Saturday morning. Winds will be elevated out of the W to
SW at 10 to 25 MPH with gusts up to 35 MPH possible Monday through
Thursday. Wind shift to be more W to NW Friday and Saturday at 10
MPH to 20 MPH with a few gusts up to 30 MPH possible.

&&

.AVIATION...CIGs continue to lower this morning with periods of
light to moderate rain at KWMC KBAM and KEKO through the day and
into tonight. Conditions at these terminals are expected to
range between MVFR and IFR. KELY will be near the southern reach
of precipitation today, with a 30% chance of rain this afternoon,
and a 50% chance of rain or rain snow mix this evening. KTPH is
expected to remain dry today.

&&

.LKN Watches/Warnings/Advisories...
Winter Weather Advisory until 4 AM PST Monday Humboldt...
Northern Elko.

Winter Storm Warning until 4 AM PST Monday Ruby Mountains and
East Humboldt Range in Elko.

&&

92/98/96

Nearby

High Wind Warnings in Nevada, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.